Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can iron supplements cause problem in periods?

I just found out I have low iron, was told my number is 10. I don t have anemia though, but my doctor put me on iron supplements to prevent anemia. I should have started my period 5 days ago. I have had all the regular pms symptoms - bloating, bad sleep, tender breasts etc. I ve been spotting for 2 days now, but it feels like my period just doesn t want to start. Can this be due to starting the iron pills?
Thu, 2 Jan 2020
Report Abuse
General & Family Physician 's  Response
Hello,

No, these iron pills do not cause any problem during periods instead these are necessary if you are having heavy menstrual bleeding and too much iron is lost during periods then its necessary to take iron pills to replenish the iron stores of the body.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr SAMEEN BIN NAEEM, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Anemia


Can iron supplements cause problem in periods?

Hello, No, these iron pills do not cause any problem during periods instead these are necessary if you are having heavy menstrual bleeding and too much iron is lost during periods then its necessary to take iron pills to replenish the iron stores of the body. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr SAMEEN BIN NAEEM, General & Family Physician